Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 206, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2014, 7:01 PM CDT for Cedar County, St. Clair County, Vernon County, Missouri. It was in force for 22 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2014, 7:01 PM CDT (00:01 UTC)
- Expired
- Aug 26, 2014, 7:23 PM CDT
- In force
- 22 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 7:04 PM CDT | HAIL 1.75 | El Dorado Springs, MO | REPORT RELAYED BY VERNON COUNTY EMA. HAIL OBSERVED ON WEST SIDE OF TOWN. |
| Aug 26, 7:06 PM CDT | HAIL 1.25 | El Dorado Springs, MO | |
| Aug 26, 7:07 PM CDT | HAIL 1.5 | El Dorado Springs, MO | |
| Aug 26, 7:10 PM CDT | HAIL 1.75 | 1 Nw El Dorado Springs, MO | SOME WINDOWS REPORTED BROKEN. REPORT RELAYED BY NWS EMPLOYEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425
WUUS53 KSGF 270001
SVRSGF
MOC039-185-217-270045-
/O.NEW.KSGF.SV.W.0206.140827T0001Z-140827T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 PM CDT TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
EAST CENTRAL VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 745 PM CDT
* AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EL DORADO
SPRINGS...AND MOVING NORTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EL DORADO SPRINGS AROUND 710 PM CDT.
TIFFIN AROUND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3800 9414 3799 9388 3777 9388 3777 9415
TIME...MOT...LOC 0001Z 169DEG 10KT 3786 9399
HAIL...1.00IN
WIND...60MPH
$$
RABERDING2 follow-up statements
768
WWUS53 KSGF 270008
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT TUE AUG 26 2014
MOC039-185-217-270045-
/O.CON.KSGF.SV.W.0206.000000T0000Z-140827T0045Z/
CEDAR MO-ST. CLAIR MO-VERNON MO-
708 PM CDT TUE AUG 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
VERNON...SOUTHWESTERN ST. CLAIR AND NORTHWESTERN CEDAR COUNTIES UNTIL
745 PM CDT...
AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EL DORADO
SPRINGS...AND MOVING NORTH AT 5 MPH. LAW ENFORCEMENT REPORTED PING
PONG SIZED HAIL IN ELDORADO SPRINGS.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TIFFIN AROUND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3800 9414 3799 9388 3777 9388 3777 9415
TIME...MOT...LOC 0008Z 169DEG 10KT 3788 9399
HAIL...1.50IN
WIND...<50MPH
$$
RABERDING894 WWUS53 KSGF 270023 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 723 PM CDT TUE AUG 26 2014 MOC039-185-217-270033- /O.CAN.KSGF.SV.W.0206.000000T0000Z-140827T0045Z/ CEDAR MO-ST. CLAIR MO-VERNON MO- 723 PM CDT TUE AUG 26 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VERNON... SOUTHWESTERN ST. CLAIR AND NORTHWESTERN CEDAR COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3800 9414 3799 9388 3777 9388 3777 9415 TIME...MOT...LOC 0023Z 169DEG 10KT 3792 9400 $$ RABERDING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:50 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 26, 6:50 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT Tue Aug 26 2014
.UPDATE...
Issued at 644 PM CDT TUE AUG 26 2014
Numerous outflow boundaries and weakening storms remained over the
region after 6 pm this evening. These storms will continue to
weaken and dissipate as the sun sets and day time heating is lost.
High pressure will continue to influence the regions weather
through the overnight hours with cloud cover diminishing, allowing
for mostly clear skies and temperatures falling into the lower
70s.
&&
.SHORT TERM...(This Evening through Wednesday)
Temperatures were approaching 100 degrees once again in several
areas of southern Missouri and southeast Kansas. The summertime
high is firmly in control of the Ozarks weather.
A weak area of convergence was analyzed along the Interstate 44
corridor this afternoon, helping to trigger a few thunderstorms
from Rolla over toward Avila.
We suspect these updrafts will continue to develop in isolated to
scattered fashion the rest of the afternoon, eventually
dissipating around sunset.
We decided to extend the Heat Advisory through Wednesday
afternoon. Temperatures could certainly be a little cooler
tomorrow, however, dew points are not expected to mix down as
much, keeping the Ozarks airmass feeling humid. Therefore we
expect heat indices to range from 98 - 104 degrees Wednesday
afternoon.
Other than a few isolated thunderstorms Wednesday, nearly all
locations should remain dry. The better chances for rain should
occur near a frontal system stretched across central Missouri.
.LONG TERM...(Wednesday Night through Tuesday)
Regarding this Heat Advisory, we'll take it one day at a time. The
summertime high gradually breaks down in the mid levels Thursday
and Friday. But how this translates into cooler temperatures is
still unknown...specifically for Thursday. It's quite possible an
extension of the advisory may be needed into Thursday, but we'll
assess that tonight and again tomorrow.
By Friday, cloud cover is expected to spread over the Ozarks from
the southwest, in advance of an approaching upper level low
pressure system.
Eventually rain will follow, most likely Friday night and through
Saturday. The holiday campers, boaters, and floaters should
monitor radar trends prior to hitting the water, in case
thunderstorms are rolling in. In fact, anyone participating in
Labor Day Weekend outdoor festivities should remain abreast of
thunderstorms risks. The great thing about Saturday and Sunday,
temperatures will be cooler, with highs only in the 80s.
As of now, Labor Day (next Monday), looks ideal for outdoor
activities, with temperatures potentially warming back toward the
upper 80s or 90.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 644 PM CDT TUE AUG 26 2014
Summer time storms were impacting portions of the Ozarks this
evening. As the sun sets the storms will weaken an dissipate. have
added VCTS to the KSGF and KJLN TAF through 01 to 0130z. After
sunset, skies will be clear to mostly clear with light surface
winds as high pressure remains in control of the areas weather for
another 24 hours.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 7 PM CDT Wednesday FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY until 7 PM CDT Wednesday FOR KSZ073-097-101.
&&
UPDATE...Hatch
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...HatchHazardous weather outlook, Aug 26, 3:46 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 346 PM CDT TUE AUG 26 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 346 PM CDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... TRIPLE DIGIT HEAT INDICES WILL FALL THROUGH THE 90S THE REST OF THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF SOUTHERN AND CENTRAL MISSOURI THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT IS EXPECTED AT LEAST THROUGH WEDNESDAY AFTERNOON. HEAT INDICES WILL RANGE FROM 98 TO 104 DEGREES. A HEAT ADVISORY HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON. ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT ON AN AFTERNOON BASIS THURSDAY AND FRIDAY. MOST LOCATIONS WILL REMAIN DRY. MORE WIDESPREAD RAIN AND THUNDERSTORM CHANCES WILL ARRIVE FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Aug 26, 3:03 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT TUE AUG 26 2014
MOZ071-262015-
PHELPS MO-
303 PM CDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PHELPS COUNTY UNTIL 315
PM CDT...
AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOOLITTLE...OR 7 MILES WEST OF ROLLA...
MOVING WEST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE DOOLITTLE...JEROME...NEWBURG AND ROLLA.
INTERSTATE 44 BETWEEN MILE MARKERS 169 AND 185 WILL ALSO BE IMPACTED
BY THIS STORM.
LAT...LON 3784 9178 3783 9202 3801 9202 3801 9197
3804 9195 3804 9194 3803 9193 3804 9192
3803 9176
TIME...MOT...LOC 2002Z 077DEG 3KT 3794 9190
WISESpecial weather statement, Aug 26, 4:12 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 412 PM CDT TUE AUG 26 2014 MOZ080-081-262130- LACLEDE MO-DALLAS MO- 412 PM CDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAS AND SOUTHWESTERN LACLEDE COUNTIES UNTIL 430 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF LONG LANE...OR 11 MILES SOUTHWEST OF LEBANON...MOVING NORTHWEST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THERE IS A SECOND STORM LOCATED ACROSS SOUTHEASTERN DALLAS COUNTY ALSO WITH THE POTENTIAL FOR WINDS UP TO 50 MPH. LOCATIONS IMPACTED INCLUDE CHARITY...CONWAY...LONG LANE AND PHILLIPSBURG. INTERSTATE 44 BETWEEN MILE MARKERS 109 AND 118 WILL ALSO BE IMPACTED BY THIS STORM. LAT...LON 3749 9306 3766 9298 3767 9274 3748 9277 TIME...MOT...LOC 2111Z 127DEG 4KT 3760 9284 WISE
Special weather statement, Aug 26, 4:48 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 PM CDT TUE AUG 26 2014
MOZ069-262215-
CAMDEN MO-
448 PM CDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL
515 PM CDT...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF WET GLAIZE...OR 16 MILES
SOUTHEAST OF CAMDENTON...MOVING NORTHWEST AT 5 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE WET GLAIZE.
LAT...LON 3797 9241 3786 9241 3783 9246 3783 9249
3780 9254 3780 9256 3783 9258 3795 9259
TIME...MOT...LOC 2149Z 117DEG 4KT 3789 9250
WISELocal storm report, Aug 26, 4:53 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 ESE LEBANON 37.66N 92.60W
08/26/2014 LACLEDE MO 911 CALL CENTER
TREE REPORTED DOWN ACROSS ROAD ON HIGHWAY B AND FALCON
RD.
&&
JCOLUCCISpecial weather statement, Aug 26, 5:21 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT TUE AUG 26 2014
MOZ069-262245-
CAMDEN MO-
521 PM CDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL
545 PM CDT...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF DECATURVILLE...OR 6 MILES
SOUTHEAST OF CAMDENTON...MOVING NORTHWEST AT 5 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3802 9251 3802 9241 3786 9241 3783 9246
3783 9249 3780 9255 3780 9256 3790 9263
3790 9282 3803 9278 3805 9254
TIME...MOT...LOC 2221Z 135DEG 3KT 3795 9267
WISESpecial weather statement, Aug 26, 6:55 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT TUE AUG 26 2014
MOZ067-078-270030-
CEDAR MO-ST. CLAIR MO-
655 PM CDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CEDAR AND
SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 730 PM CDT...
AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTH OF EL DORADO SPRINGS. THIS STORM
WAS NEARLY STATIONARY. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE CAPLINGER MILLS...CEDAR SPRINGS...EL
DORADO SPRINGS...FILLEY AND OLYMPIA.
LAT...LON 3791 9407 3792 9400 3792 9396 3793 9379
3789 9379 3771 9377 3770 9407
TIME...MOT...LOC 2355Z 133DEG 2KT 3782 9399
RABERDINGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:37 PM CDT | Special Weather Statement | SGF | Laclede | 23 min |
| Aug 27, 1:56 PM CDT | Special Weather Statement | SGF | Laclede | 34 min |
| Aug 27, 3:09 PM CDT | Special Weather Statement | SGF | Polk | 36 min |
| Aug 27, 3:16 PM CDT | Special Weather Statement | SGF | Polk | 29 min |
| Aug 27, 3:53 PM CDT | Special Weather Statement | SGF | Dade | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.